Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 31, 2005, 11:43 PM CST for Tyler County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 11:43 PM CST (05:43 UTC)
- Expired
- Apr 1, 2005, 12:45 AM CST
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Tyler County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 7:05 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2138 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 010543
SVRLCH
TXC457-010645-
/O.NEW.KLCH.SV.W.0028.050401T0543Z-050401T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1143 PM CST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYLER COUNTY IN SOUTHEAST TEXAS
* UNTIL 1245 AM CST
* AT 1140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTH OF CHESTER TO CHESTER TO
14 MILES SOUTHWEST OF CAMP NIWANA...AND MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS EXPECTED TO BE NEAR...
COLMESNEIL BY 1155 PM CST
ROCKLAND AND CAMP NIWANA BY MIDNIGHT CST
WOODVILLE BY 1205 AM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3103 9465 3085 9463 3068 9458 3085 9422
3096 9424 3103 9428 3103 9437
$$1 follow-up statement
000
WWUS54 KLCH 010637
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1235 AM CST FRI APR 1 2005
TXC457-010645-
/O.CAN.KLCH.SV.W.0028.000000T0000Z-050401T0645Z/
TYLER TX-
1235 AM CST FRI APR 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR TYLER COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR TYLER COUNTY
HAS MOVED INTO JASPER COUNTY NEAR SAM RAYBURN DAM AND HAS WEAKENED.
THE STORM IS NO LONGER SEVERE.
LAT...LON 3103 9465 3085 9463 3068 9458 3085 9422
3096 9424 3103 9428 3103 9437
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 11:30 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 31, 11:30 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 PM CST THU MAR 31 2005 .NEW DISCUSSION...SEVERE THUNDERSTORM WATCHES #116 AND #117 HAVE BEEN CANCELLED AND REPLACED WITH TORNNADO WATCH 119 IN EFFECT UNTIL 7 AM. SEVERE THUNDERSTORM WATCH #118 REMAINS IN EFFECT UNTIL 4 AM. UPDATED ZONES COMING SHORTLY. && MARCOTTE .PREVIOUS DISCUSSION...NEAR TERM CONCERN IS THUNDERSTORM CHANCES AND ASSOCIATED SEVERE POTENTIAL TONIGHT. 20Z SFC ANALYSIS PLACED STATIONARY BOUNDARY STRETCHING EAST TO WEST JUST NORTH OF FORECAST AREA...WITH TROUGH/DRYLINE EXTENDING NORTH TO SOUTH THROUGH EAST TEXAS. SATELLITE/KLCH 88D RADAR IMAGERY SHOWING ONE OR MORE EAST WEST ORIENTED MESOSCALE BOUNDARIES JUST SOUTH OF KLCH. WHILE THERE HAS BEEN SOME CONVECTIVE ACTIVITY ASSOCIATED WITH THESE MESOSCALE BOUNDARIES...AGREE WITH SPC THAT MAIN SEVERE THREAT LIES CLOSER TO STATIONARY BOUNDARY TO THE NORTH AS SFC CYCLONE DEVELOPS OVER EAST TX AND LIFTS NE TONIGHT. 18Z KLCH SOUNDING SHOWED A PRONOUNCED TEMPERATURE INVERSION NEAR 825MB WITH NEARLY DRY ADIABATIC LAPSE RATES ABOVE IT. RUC FORECAST SOUNDINGS SHOW THAT INHIBITION HAS ERODED CONSIDERABLY FROM 18Z... BUT AS OF YET 88D RETURNS WOULD INDICATE THAT WHAT REMAINS IS IS STILL STRONG ENOUGH. STILL HAVE ANOTHER COUPLE OF HOURS TO GET SOMETHING GOING...BUT IF IT DOESNT HAPPEN BY THEN...WELL HAVE TO WAIT UNTIL LIFT ASSOC WITH UPPER TROF INITIATES STORMS IN EASTERN TEXAS...WHICH PROPAGATIONAL VECTORS THEN SUGGEST WOULD MOVE EASTWARD. COLD FRONT WILL BE EXITING EASTERN PART OF CWA FRIDAY MORNING... WITH A LINGERING CHANCE OF PRECIP IN THIS AREA. STOUT NORTHERLY FLOW AND CAA WILL BE THE RULE...WITH CLOUD COVER FURTHER INHIBITING MUCH OF A TEMPERATURE INCREASE. WILL AIM HIGH TEMPERATURES BELOW NUMERICAL GUIDANCE. CLOUDS WILL CLEAR TO THE EAST BY FRIDAY EVENING...AND WITH THE LOSS OF DAYTIME HEATING...TEMPERATURES WILL DROP QUICKLY...BUT SHOULD NOT COMPLETELY BOTTOM OUT WITH NORTH WINDS EXPECTED TO NOT COMPLETELY DIMINISH. TEMPERATURE ADVECTION WILL BECOME NEUTRAL TO WEAKLY WARM ON SATURDAY WHICH WILL SIGNAL THE RETURN TO MORE SEASONAL TEMPERATURES STARTING SUNDAY. FOR SATURDAY NIGHT...INGREDIENTS FOR COOLEST NIGHT OF FORECAST COME TOGETHER AS SFC HIGH SETTLES IN...WITH RESULTING LIGHT TO CALM WINDS AND CLEAR SKY COMBINED WITH COOL AND DRY POST FRONTAL AIRMASS POINTING TO A GOOD RADIATIONAL COOLING EVENT. FOR DAYS 4 THROUGH 7...EXTENDED RANGE MODELS IN GENERAL AGREEMENT WITH QUASI-ZONAL FLOW ALOFT PREVAILING THROUGH THE LATTER HALF OF THE WEEKEND INTO EARLY NEXT WEEK...FOLLOWED BY AN UPPER TROF DIGGING INTO THE CENTRAL CONUS BY MID WEEK. CURRENT FORECAST OF CLIMO TEMPS AND A CHANCE TO SLIGHT CHANCE OF RAIN TUE AND WED STILL LOOKS GOOD. && .AVIATION...CHANCE OF THUDNERSTORMS TONIGHT AHEAD AND ALONG AN APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE REGION BETWEEN 06Z TO 18Z. VFR CIGS DECREASING TO MVR THIS EVENING AND IFR OVERNIGHT. && .MARINE...SEA FOG WILL LINGER THROUGH TONIGHT UNTIL A COLD FRONT MOVES THROUGH THE COASTAL WATERS. THE FRONT WILL ENTER THE WESTERN WATERS SHORTLY AFTER MIDNIGHT TONIGHT...AND EXIT THE EASTERN WATERS BY MIDDAY FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. EXERCISE CAUTION STATEMENT OR SMALL CRAFT ADVISORY WILL BE REQUIRED FOR LATE FRIDAY AS NORTH WINDS STEADILY INCREASE IN THE WAKE OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 60 70 48 73 / 40 20 0 0 KBPT 58 70 47 73 / 40 0 0 0 KAEX 59 65 44 66 / 70 20 0 0 KLFT 63 68 48 68 / 70 40 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA... SEVERE THUNDERSTORM WATCH UNTIL 4 AM LAZ-041>043-051-052 AND ADJACENT COASTAL WATERS OUT 20 MILES. TORNADO WATCH UNTIL 7 AM LAZ027>033. TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM TXZ201-215-216 AND ADJACENT COASTAL WATERS OUT 20 NAUTICAL MILES. && 13/MARCOTTE
Hazardous weather outlook, Mar 31, 5:12 AM CST, 18 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 512 AM CST THU MAR 31 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-011200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...STEPHENSVILLE...OBERLIN... ABBEVILLE...VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY... MARKSVILLE...LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS... DERIDDER...CROWLEY...CAMERON AND ALEXANDRIA THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT UNTIL MID MORNING. SPC HAS PLACED THE NORTHERN PART OF THE AREA IN A MODERATE RISK OUTLOOK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAIL AND DAMAGING WINDS IS POSSIBLE LATER THIS AFTERNOON AND TONIGHT FOR MAINLY CENTRAL LOUISIANA. THIS AREA IS CURRENTLY BECOMING MORE UNSTABLE WITH TIME AND A WEAK BOUNDARY IS EXPECTED TO LINGER IN THIS AREA THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT TRIGGERING ADDITIONAL SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BECOME NECESSARY LATER THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Mar 31, 8:54 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE LAKE CHARLES LA
854 PM CST THU MAR 31 2005
INTERSTATE HIGHWAY NUMBER CORRECTED...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 16 NW WASHINGTON 30.78N 92.25W
03/31/2005 1.75 INCH EVANGELINE LA PUBLIC
GOLF BALL SIZE HAIL REPORTED ALONG INTERSTATE HIGHWAY 49
BETWEEN MILE MARKERS 35 AND 42 BETWEEN 730 TO 735 PM CST.
&&
LSLocal storm report, Mar 31, 9:41 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
941 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 SW BIG CANE 30.77N 92.07W
03/31/2005 0.75 INCH ST. LANDRY LA PUBLIC
&&
MMARCOTTLocal storm report, Mar 31, 9:43 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
943 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL BIG CANE 30.82N 92.01W
03/31/2005 1.00 INCH ST. LANDRY LA PUBLIC
&&
MMARCOTTLocal storm report, Mar 31, 9:45 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
945 PM CST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 4 S DUPONT 30.87N 91.95W
03/31/2005 1.75 INCH AVOYELLES LA PUBLIC
&&
MMARCOTTSpecial weather statement, Mar 31, 9:45 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 945 PM CST THU MAR 31 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-010444- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA SEVERE THUNDERSTORM WATCH NUMBER 118 WAS ISSUED AT 845 PM FOR PORTIONS OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS INTO THE COASTAL WATERS. THIS WATCH WILL BE IN EFFECT THROUGH 4 AM CST EARLY FRIDAY MORNING. SEVERE THUNDERSTORM WATCH NUMBER 117 WAS ISSUED AT 705 PM CST FOR PARTS OF NORTHERN AND CENTRAL LOUISIANA. THIS WATCH WILL BE IN EFFECT THROUGH MIDNIGHT CST. SEVERE THUNDERSTORM WATCH NUMBER 116 CONTINUES IN EFFECT FOR PORTIONS OF CENTRAL LOUISIANA THROUGH MIDNIGHT CST. AT 945 PM WEATHER SERVICE RADAR INDICATED NO SEVERE STORMS IN THE AREA. STRONG TO SEVERE STORMS ARE OCCURRING ACROSS PARTS OF NORTHWEST LOUISIANA INTO NORTHEAST TEXAS AND CAN BE EXPECTED TO DEVELOP OVER PARTS OF SOUTHEAST TEXAS...CENTRAL...SOUTHWEST OR SOUTH-CENTRAL LOUISIANA LATER TONIGHT. SEVERE STORMS WILL BE POSSIBLE LATER TONIGHT AHEAD OF A COLD FRONT THAT IS EXPECTED TO BE APPROACHING WOODVILLE IN SOUTHEAST TEXAS AT MIDNIGHT. SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT AND EARLY FRIDAY MORNING AHEAD OF THE FRONT THAT WILL BE MOVING THROUGH THE MORGAN CITY AREA OF SOUTH-CENTRAL LOUISIANA AT 6 AM FRIDAY MORNING.
Special weather statement, Mar 31, 11:41 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1141 PM CST THU MAR 31 2005 LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-010630- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON- ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION- VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA TORNADO WATCH NUMBER 119 ISSUED AT 1115 PM CST IS IN EFFECT FOR PORTIONS OF CENTRAL LOUISIANA THROUGH 7 AM CST FRIDAY MORNING. SEVERE THUNDERSTORM WATCH NUMVER 118 CONTINUES IN EFFECT FOR PARTS OF SOUTHEAST TEXAS INTO SOUTHERN LOUISIANA. THIS SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT THROUGH 4 AM CST FRIDAY MORNING. AT 1130 PM THERE WAS NO SEVERE WEATHER IN THE NATIONAL WEATHER SERVICE LAKE CHARLES COUNTY WARNING AREA OF SOUTHEAST TEXAS...CENTRAL..SOUTHWEST OR SOUTH-CENTRAL LOUISIANA AND THE ADJACENT COASTAL WATERS. A LINE OF STRONG THUNDERSTORMS WAS BEGENNING TO MOVE INTO THE NORTHWESTERN EXTREMES OF TYLER COUNTY IN SOUTHEAST TEXAS. THESE STORMS WERE PART OF A LINE OF STRONG TO SEVERE THUNDERSTORMS THAT IS EXPECTED TO TRAVERSE THE AREA TONIGHT INTO EARLY FRIDAY. THE STORMS WERE OCCURRING JUST AHEAD OF A COLD FRONT THAT IS EXPECTED TO BE PUSHING THROUGH THE MORGAN CITY AREA OF SOUTH-CENTRAL LOUISIANA AT 6 AM FRIDAY MORNING. A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS. BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THE TORNADO WATCH REPLACES SEVERE THUNDERSTORM WATCHES NUMBERED 116 AND 117 WHICH ARE NO LONGER IN EFFECT.
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.